Hi Lynda 27, Like you i also began wondering why i was getting those pesky little mouth ulcers again. i thought i saw the last of them after i finished chemo! Now you have mentioned that you are getting them also again i know why now! I kept a pot of Nystatin (spelling?) which i am glad of. I also have a couple of bottles of Difflam mouthwash left over from chemo days! I also have a niggly cough and seem to wake up every day with the sniffles -maybe this is also from the Anastrozole? Apart from those 2 things I am being checked for an irregular heartbeat which i have never in my life been bothered with until starting the Anastrozole - i have been referred to our local cardiac unit now (a stay in hospital showed i was experiencing AF so they will try hopefully to find out if it is medication related which i am convinced that it is! Michele 🙂
Hi helpful ladies, I thought I was tickey booing along ok on Anastrozole, the cough had settled down and I started to feel a lot better with more energy but for the last week have been sufferring with oral thrush which my Doctor has put down to the anastrozole - has anyone else suffered with this and what did you do? I really don't want to stop taking the anastrozole but this is so unpleasant, it reminds me of when I was going through chemo and i had chemo mouth. Lynda x
hi lynda 27, I started Anastrozole last Sept after i finished all other treatment ( 2 ops/chemo/radio) but only after hesitating as to whether i wanted to take it! i finished the radio on August 21st and set myself a date to start taking the hormones!! I was originally going to start them the say after Radiotherapy but chickened out! Like you i read all the info about side effects, but after having chemo and radio and felt proud of myself that i got through that(!) i also kept remembering what my Dad said to me after a visit to the Oncologist when the hormone treatment was explained to us. When i was dithering about taking them at all he said to me one day 'After all that you've been through you have to take them because if you don't you could die'. Wow ! was all that i could think after hearing that from my normally indifferent Dad!! So far so good , there is not really any sie effect that isn't bearable or changeable so let's Keep calm and carry on so they say!! Cheers, Michele 🙂
I started taking them approx 2 weeks ago. I have some mouth ulcers that came up yesterday. Anyone else had these sort of problems. I spoke to my BCN as she said it might be the coating on the tablet and to give it another week.
I am on Anastrazole - have been since November. I also have had an irritating cough and scratchy throat this last week. My chemist recently changed my usual Teva brand to Accord and I am convinced this is to blame. I also get worse headaches on the Accord brand. I am experimenting at the moment - taking Accord one day and Teva the next to see if any difference. Felt fine yesterday (
Teva) but headachey and coughing today (Accord). Will see how it goes.
An update from me just a little worried about a scratchy throat and breathlessness that has come on since the weekend. Has anyone else experienced this from the anastrozole. Thank you all for your previous helpful comments.
Thank you everyone for taking the time to reply. I started taking the anastrozole on Tuesday, so far so good but i know it's early days. Hopefully if I get any side effects they will be mild and in time I will be able to post positives about anastrozole to reassure ladies too.
I've been taking Anastrazole for 10 years. I had joint pain in my smaller joints (particularly my thumb) for a few weeks but it dissipated after that. I haven't had any problems with hair loss and my bone health (although slightly osteopenic) has remained stable.
My hair's growing fine on Anastrazole, and I lost every hair on my head and body on chemo, so there is something to measure against. Hands and feet get a bit stiff overnight, but that eases up within about half an hour. My knees don't like going downstairs, and my finger joints are bigger than before, but that's basically it. Like you I'm ER+, Her2+, and for me the side effects are worth the anticipated benefit. So a positive from me!
Hi Lynda27. I have been taking Anastrozole since Sept last year, I have had no hair loss and although I have had some joint point it has not stopped me doing all the things I normally do. My BC nurse advices me to take painkillers if needed but otherwise carry on. Hope this is helpful
Hi - I'm on a different AI but have had only minimal side-effects and no hair loss. These forums are great for mutual support and I think it's always good to keep informed but unfortunately it is possible to be left with the impression that everyone expereinces terrible side-effects/complications. There are many of us who do not have extreme side-effects.
Best of luck.
I was diagnosed with breast cancer in May 2011. It was ER+ and her2+. I had chemo with herceptin then a lumpectomy, I continued with herceptin for a year. I have been taking tamoxifen for 2 years now with the usual side effects, some day better than others! I saw my oncologist last December when he suggested I change from Tamoxifen to Anastrozole, saying it worked better for my type of cancer. I read up on the side effects of Anastrozole and was so worried about the joint pain, hair loss etc that I haven't started taking them. Sounds stupid I know but I found the hair loss with chemo worse than having chemo itself. I guess I'm looking for reassurance from ladies who have taken it without too many side effects. By the way I am still taking the tamoxifen. Any positives please.